Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 177, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 10, 2021, 6:58 PM CDT for Callahan County, Shackelford County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 6:58 PM CDT (23:58 UTC)
- Expired
- Oct 10, 2021, 7:11 PM CDT
- In force
- 13 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Callahan County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 11 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WUUS54 KSJT 102358
SVRSJT
TXC059-417-110100-
/O.NEW.KSJT.SV.W.0177.211010T2358Z-211011T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
658 PM CDT Sun Oct 10 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern Callahan County in west central Texas...
Southeastern Shackelford County in west central Texas...
* Until 800 PM CDT.
* At 657 PM CDT, a severe thunderstorm was located over Moran, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Moran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3251 9911 3247 9911 3245 9921 3261 9927
3266 9910 3253 9910 3252 9909
TIME...MOT...LOC 2357Z 252DEG 39KT 3255 9918
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SJH1 follow-up statement
276
WWUS54 KSJT 110011
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
711 PM CDT Sun Oct 10 2021
TXC059-417-110021-
/O.CAN.KSJT.SV.W.0177.000000T0000Z-211011T0100Z/
Callahan TX-Shackelford TX-
711 PM CDT Sun Oct 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
LAT...LON 3251 9911 3247 9911 3245 9921 3261 9927
3266 9910 3253 9910 3252 9909
TIME...MOT...LOC 0010Z 252DEG 39KT 3260 9900
$$
SJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:05 PM CDT, 53 minutes earlier.
Area forecast discussion, Oct 10, 6:05 PM CDT, 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 605 PM CDT Sun Oct 10 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 130 PM CDT Sun Oct 10 2021 Early this afternoon, a strong shortwave was progressing rapidly across New Mexico into the Texas Panhandle. A surface low has developed around Lubbock and will continue northeastward. A cold front was also making it's way southward through the Panhandle, while a dryline over the South Plains and Permian Basin will continue mixing eastward through west central Texas this evening. As the dryline mixes eastward this afternoon, much drier air will move in behind it, which, when combined with winds gusting over 30 mph, may lead to Elevated fire weather danger this afternoon. By late this afternoon and early evening, it appears that a few thunderstorms will initiate along the dryline over our southeast counties. Some brief gusty winds or small hail will be possible with this activity before it pushes southeastward into the Hill Country overnight. For the rest of the night the cooler and drier air will make it's presence known with lows in the low 50s expected under clear skies. Tomorrow, the system is expected to move out of our area, followed by cool high pressure. This will allow for sunny and dry conditions across the area with high temperatures only reaching the mid 80s. && .LONG TERM... (Monday night through next Sunday) Issued at 139 PM CDT Sun Oct 10 2021 An active weather pattern continues this week. A large upper low will center itself over the 4-corners region/Central Rocky Mountains Tuesday into Wednesday, bringing several disturbances over West Central Texas...in southwest flow aloft. Low level moisture returns rapidly ahead of this system, with dew points in the 60s Tuesday, and enough instability may be available to isolated severe storms. SPC day 3 convective outlook has a slight risk of severe storms in the Big Country north of I-20 Tuesday/Tuesday night. The remnants of Tropical depression Sixteen-E south of Mexico today, may move northeast into Texas Wednesday night into Thursday, bringing additional showers and thunderstorms, some possibly heavy rainfall. Areas along/east of a Sonora to Brownwood line are have be best chance of heavy rainfall...with general amounts of 1 to 2 inches and locally heavier amounts. There is always uncertainly 3 to 5 days out, but the models continue to have good agreement and continuity. Temperatures later this week will be cooler, especially by Friday, where temperatures decrease to highs in the 70s. Lows in the 40s are expected Saturday night. && .AVIATION... (00Z TAFS) Issued at 602 PM CDT Sun Oct 10 2021 Gusty south to southwest winds are occurring across our area, ahead of a dryline which is advancing across the Big Country and Concho Valley. The dryline will continue moving east across the rest of our forecast area this evening, Winds will shift to the west at KABI, KSJT and KSOA between 6 PM and 7 PM. Fairly strong, gusty west winds will immediately follow the dryline at KABI and KSJT, where gusts 35-40 knots could occur. Behind the dryline, have a potential for some blowing dust to be transported as far east as KABI, KSJT and KSOA. Will monitor satellite and observational data for the possible need to include a visibility reduction this evening. The accompanying wind shift with the dryline will reach KBBD and KJCT between 8 PM and 9 PM. A north-south band of thunderstorms is developing along the dryline this evening. This may potentially affect all of our TAF sites for a brief period this evening into early tonight, but the higher chance of this occurring will be at KABI initially, and then at KBBD and KJCT. Strong wind gusts, brief heavy rain, and hail could occur with this band of storms. A weak cold front will push south and overtake the dryline, shifting winds to the northwest for the overnight hours. Winds will become light and variable by sunrise Monday, and will remain light into the early afternoon hours. Weak surface high pressure will settle across our area on Monday. Skies will be clear during the day Monday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 84 64 88 / 5 0 5 30 San Angelo 52 85 64 90 / 5 0 5 20 Junction 54 87 66 88 / 30 0 5 30 Brownwood 54 85 62 86 / 40 0 5 40 Sweetwater 52 84 64 91 / 0 0 5 20 Ozona 52 85 66 88 / 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for Fisher-Haskell- Jones-Nolan. && SHORT TERM...SK LONG TERM....04 AVIATION...19
Hazardous weather outlook, Oct 10, 2:06 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 206 PM CDT Sun Oct 10 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 206 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered strong to severe thunderstorms are possible this afternoon and evening for our far eastern counties. The main hazards will be large hail and damaging wind gusts. Low humidity values are expected behind a dryline this afternoon west of a line from Abilene to San Angelo to Ozona. This may result in elevated fire danger. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms with heavy rain will be possible across much of west central Texas Tuesday through Thursday. Heavy rainfall may lead to localized flooding across the southeast. In addition, a few storms may approach severe levels across the northern Big Country on Tuesday afternoon as a cold front approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across far eastern counties this afternoon. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Oct 10, 6:03 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
603 PM CDT Sun Oct 10 2021
TXZ098-099-102345-
Haskell TX-Throckmorton TX-
603 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of northeastern Haskell
and northwestern Throckmorton Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weinert, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Weinert, Millers Creek Reservoir, Us-183 Near The Throckmorton-
Baylor County Line and Us-277 Near The Haskell-Knox County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3321 9965 3337 9975 3340 9969 3340 9917
TIME...MOT...LOC 2302Z 241DEG 47KT 3333 9962
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SJHSpecial weather statement, Oct 10, 6:07 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
607 PM CDT Sun Oct 10 2021
TXZ098-099-113-114-127-128-102345-
Haskell TX-Throckmorton TX-Shackelford TX-Callahan TX-Jones TX-
Taylor TX-
607 PM CDT Sun Oct 10 2021
...Strong thunderstorms will impact portions of southeastern Haskell,
northwestern Callahan, eastern Jones, Shackelford, northeastern
Taylor and southwestern Throckmorton Counties through 645 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong gust front with
strong thunderstorms along a line extending from near Avoca to near
Lake Fort Phantom Hill to Caps. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abilene, Clyde, Albany, Baird, Wylie, Lueders, Potosi, Hamby, Nugent,
Avoca, Caps, Eula, Impact, Mccarty Lake, Lake Fort Phantom Hill, Big
Country Baptist Assembly, Kirby Lake, Us-283 Near The Callahan-
Shackelford County Line and The Intersection Of Us-
180 And Farm Road 600.
This includes Interstate 20 between Mile Markers 280 and 310.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3310 9924 3279 9923 3237 9934 3230 9990
3261 9976 3299 9973
TIME...MOT...LOC 2306Z 250DEG 50KT 3293 9971 3263 9973 3238 9984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SJHSpecial weather statement, Oct 10, 6:21 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
621 PM CDT Sun Oct 10 2021
TXZ098-099-110000-
Haskell TX-Throckmorton TX-
621 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of east central Haskell
and central Throckmorton Counties through 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irby, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Throckmorton, Irby, Elbert and The Intersection Of Us-
380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
&&
LAT...LON 3333 9895 3314 9895 3303 9949 3320 9956
3340 9912 3339 9898
TIME...MOT...LOC 2320Z 250DEG 50KT 3315 9944
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SJHLocal storm report, Oct 10, 6:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 3 N AVOCA 32.92N 99.72W
10/10/2021 M65 MPH JONES TX MESONET
STAMFORD (5 ESE) MESONET RECORDED A 65 MPH
WIND GUST.
&&
19Local storm report, Oct 10, 6:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST 3 SE ABILENE 32.42N 99.69W
10/10/2021 M61 MPH TAYLOR TX PUBLIC
A 61 MPH WIND GUST WAS RECORDED BY ASOS AT
THE ABILENE REGIONAL AIRPORT.
&&
19Special weather statement, Oct 10, 6:51 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
651 PM CDT Sun Oct 10 2021
TXZ114-128-110030-
Shackelford TX-Callahan TX-
651 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of northeastern
Callahan and southeastern Shackelford Counties through 730 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Moran, moving east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moran, Ibex and Us-283 Near The Callahan-Shackelford County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
&&
LAT...LON 3251 9911 3246 9911 3240 9935 3257 9943
3269 9910 3253 9910 3252 9909
TIME...MOT...LOC 2350Z 249DEG 53KT 3251 9931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:15 AM CDT | Wind Advisory | SJT | Fisher, Haskell, Jones, Nolan | 9 hr |
| Oct 10, 6:03 PM CDT | Special Weather Statement | SJT | Throckmorton | 42 min |
| Oct 10, 6:07 PM CDT | Special Weather Statement | SJT | Shackelford | 38 min |
| Oct 10, 6:21 PM CDT | Special Weather Statement | SJT | Throckmorton | 39 min |
| Oct 10, 6:51 PM CDT | Special Weather Statement | SJT | Shackelford | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.